MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 20MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 20MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036102050
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the main coil was returned manually detached but the proximal contact wire was intact.The coil delivery wire was severely kinked/bent.The distal tip was found to be intact.The main coil was severely stretched, and the suture was damaged.The functional test could not be carried out as the main coil was returned detached and was severely stretched.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.Information provided by the customer indicated that the device was confirmed to be in good condition prior to use and was prepared as per the dfu, continuous flush was maintained throughout the clinical procedure, and resistance was noted while advancing the coil in the microcatheter.Additionally, it was stated that excessive force was applied while advancing the coil due to friction and the coil was found to be stretched upon withdrawal.In the case of this complaint, it is most likely that the coil stretched and detached when it was pushed/pulled against resistance.Therefore, the as reported and as analyzed events will be assigned procedural factors as these defects appear to be associated with a product that met design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.The coil delivery wire kinked bent will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description
Analysis of the returned device found that the coil was prematurely detached/separated inside patient.There were no clinical consequences to the patient as a result of this event.

Brand Name
TARGET XL 360 STANDARD 20MM X 50CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key10323796
Report Number3008881809-2020-00219
Device Sequence Number3853933
Product Code HCG
UDI-Device Identifier07613327004731
UDI-Public07613327004731
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2022
Device Model NumberM0036102050
Device Catalogue NumberM0036102050
Device Lot Number21429604
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/03/2020
Initial Report FDA Received Date07/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight80